Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2012, 9:32 PM CDT for Ellis County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 9:32 PM CDT (02:32 UTC)
- Expired
- May 4, 2012, 10:03 PM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2627 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
553
WUUS54 KFWD 050232
SVRFWD
TXC139-050315-
/O.NEW.KFWD.SV.W.0111.120505T0232Z-120505T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1015 PM CDT
* AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF BARDWELL...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FERRIS AROUND 940 PM...
BARDWELL AND PALMER AROUND 945 PM...
ENNIS AROUND 950 PM...
ALMA AROUND 1005 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35E BETWEEN MILE MARKERS 382 AND 410...
I-45 BETWEEN MILE MARKERS 253 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3216 9672 3206 9694 3255 9695 3255 9653
3253 9651 3245 9649 3241 9643 3235 9646
3233 9639
TIME...MOT...LOC 0232Z 279DEG 24KT 3229 9678
$$1 follow-up statement
465
WWUS54 KFWD 050303
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 PM CDT FRI MAY 4 2012
TXC139-050313-
/O.CAN.KFWD.SV.W.0111.000000T0000Z-120505T0315Z/
ELLIS TX-
1003 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR ELLIS COUNTY IS CANCELLED...
AT 1003 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3216 9672 3206 9694 3255 9695 3255 9653
3253 9651 3245 9649 3241 9643 3235 9646
3233 9639
TIME...MOT...LOC 0303Z 279DEG 24KT 3226 9654
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:41 PM CDT, 51 minutes earlier.
Area forecast discussion, May 4, 8:41 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 841 PM CDT FRI MAY 4 2012 .UPDATE... HAVE ADDED PRECIP AFTER 1 AM/06Z TO FAR SOUTHEAST AND EAST COUNTIES BASED ON EXTRAPOLATION OF CURRENT STORMS. DO NOT EXPECT MUCH OF A SEVERE THREAT BY THEN. UPDATE ON THE WAY. 84 && .AVIATION... /18Z TAFS/ VFR CONDITIONS GENERALLY PREVAIL ACROSS ALL OF NORTH TEXAS WITH SOUTHERLY WINDS AROUND 15KTS. THERE IS A LINE OF ELEVATED THUNDERSTORMS TO THE NORTHWEST OF THE METROPLEX EXTENDING FROM NEAR BRECKENRIDGE UP TO BOWIE. THIS LINE IS NOT EXPECTED TO AFFECT AREA AIRPORTS HOWEVER THERE IS A DISTURBANCE MOVING THROUGH THE SOUTHERN PLAINS WHICH MAY HELP IGNITE MORE THUNDERSTORMS THROUGH THE AFTERNOON. MUCH OF THIS NEW ACTIVITY IS EXPECTED TO BE ALONG THE DRYLINE AND THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST IT WILL GET. FOR NOW...WILL MAINTAIN A VFR FORECAST AND MONITOR CONVECTIVE TRENDS FOR POSSIBLE AMENDMENTS. OTHERWISE...MVFR CIGS ARE EXPECTED TO DEVELOP AND MOVE NORTH OVERNIGHT BUT WILL KEEP THEM CONFINED TO THE WACO AREA FOR THE EARLY MORNING HOURS. DUNN && .PREV UPDATE... .UPDATE... QUICK UPDATE TO EXTEND SEVERE WATCH ONE ROW OF COUNTIES EAST. OTHERWISE...ONLY COSMETIC CHANGES TO FORECAST. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 92 74 92 69 / 30 10 10 10 30 WACO, TX 74 93 72 93 70 / 20 10 10 10 30 PARIS, TX 69 90 69 89 71 / 20 10 10 10 20 DENTON, TX 71 94 74 92 69 / 30 10 10 10 30 MCKINNEY, TX 72 92 73 92 70 / 20 10 10 10 30 DALLAS, TX 72 92 74 92 70 / 20 10 10 10 30 TERRELL, TX 70 91 72 91 70 / 20 10 10 10 30 CORSICANA, TX 70 91 72 92 71 / 20 10 10 10 30 TEMPLE, TX 72 93 72 93 70 / 20 10 10 10 30 MINERAL WELLS, TX 70 96 72 94 68 / 30 10 10 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 4, 8:11 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 811 PM CDT FRI MAY 4 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 811 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH LATE EVENING ACROSS MUCH OF NORTH TEXAS. THE BEST CHANCES WILL BE ALONG AND WEST OF INTERSTATE 35. ANY STORMS THAT DEVELOP COULD BE SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY EVENING THROUGH TUESDAY. SOME STORMS COULD BE SEVERE SUNDAY EVENING INTO MONDAY. THE SEVERE WEATHER THREAT WILL DIMINISH BY TUESDAY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS PARTS OF NORTH TEXAS THROUGH THE LATE EVENING.
In the hours before
Local storm report, May 4, 8:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST ALVARADO 32.40N 97.22W
05/04/2012 E60 MPH JOHNSON TX AMATEUR RADIOLocal storm report, May 4, 9:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST GAINESVILLE 33.63N 97.15W
05/04/2012 E60 MPH COOKE TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED 60 MPH WIND GUST IN GAINESVILLELocal storm report, May 4, 9:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 E GAINESVILLE 33.63N 97.06W
05/04/2012 E0.88 INCH COOKE TX EMERGENCY MNGR
5 MILES EAST OF GAINESVILLE.Local storm report, May 4, 9:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND GST MIDLOTHIAN 32.48N 96.98W
05/04/2012 E60 MPH ELLIS TX TRAINED SPOTTER
60 MPH WIND GUSTS AND POWER LINES BLOWN DOWN 2 SOUTHWEST
OF MIDLOTHIANLocal storm report, May 4, 9:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG SIVELLS BEND 33.83N 97.25W
05/04/2012 COOKE TX EMERGENCY MNGR
SEVERAL TREES DOWN...SIZE UNKNOWN. DAMAGE TO TIN ROOF.Special weather statement, May 4, 9:26 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
926 PM CDT FRI MAY 4 2012
TXZ118-119-133-050300-
DALLAS TX-JOHNSON TX-TARRANT TX-
926 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DALLAS COUNTY
NORTHWESTERN JOHNSON COUNTY
SOUTHERN TARRANT COUNTY
AT 923 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG AND GUSTY WINDS BEHIND AN EXITING LINE OF
THUNDERSTORMS. WIND GUSTS BEHIND THIS LINE OF STORMS MAY TEMPORARILY
REACH 50 MPH.
CITIES THAT MAY EXPERIENCE THE STRONG AND GUSTY WINDS INCLUDE
ARLINGTON...BURLESON...CEDAR HILL...CLEBURNE...CROWLEY...
DUNCANVILLE...EDGECLIFF...EVERMAN...FOREST HILL...GODLEY...
JOSHUA...KEENE...KENNEDALE...MANSFIELD...RENDON...CEDAR HILL
STATE PARK AND CLEBURNE STATE PARK.
LAT...LON 3257 9685 3256 9708 3243 9709 3240 9718
3220 9761 3254 9761 3256 9759 3255 9756
3259 9755 3275 9735 3275 9698
TIME...MOT...LOC 0223Z 180DEG 0KT 3285 9705The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Tornado Warning | FWD | Hood | 22 min |
| May 4, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 4, 7:37 PM CDT | Special Weather Statement | FWD | Montague | 23 min |
| May 4, 7:41 PM CDT | Special Weather Statement | FWD | Parker | 34 min |
| May 4, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 19 min |
| May 4, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Somervell, Tarrant | 66 min |
| May 4, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 60 min |
| May 4, 8:02 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| May 4, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 4, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson | 57 min |
| May 4, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 67 min |
| May 4, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 58 min |
| May 4, 9:04 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 26 min |
| May 4, 9:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 52 min |
| May 4, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 63 min |
| May 4, 9:26 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| May 4, 9:33 PM CDT | Tornado Warning | FWD | Mills | 27 min |
| May 4, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 28 min |
| May 4, 10:04 PM CDT | Special Weather Statement | FWD | Collin, Denton, Grayson | 26 min |
| May 4, 10:20 PM CDT | High Wind Warning | FWD | Ellis, Johnson | 40 min |
| May 4, 10:22 PM CDT | Special Weather Statement | FWD | Rockwall | 23 min |
| May 4, 10:24 PM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| May 4, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 57 min |
| May 4, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 38 min |
| May 4, 11:17 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| May 5, 12:52 AM CDT | Special Weather Statement | FWD | Bell | 23 min |
| May 5, 12:59 AM CDT | Special Weather Statement | FWD | Henderson, Navarro | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.